Journal of Anaesthesiology Clinical Pharmacology

CASE REPORT
Year
: 2012  |  Volume : 28  |  Issue : 3  |  Page : 371--373

Rhythmic movement disorder after general anesthesia


Arne O Budde, Megan Freestone-Bernd, Sonia Vaida 
 Department of Anesthesiology, Penn State University College of Medicine, Milton S. Hershey Medical Center, PA, USA

Correspondence Address:
Arne O Budde
Department of Anesthesiology, Penn State University College of Medicine, Milton S. Hershey Medical Center, 500 University Drive Hershey, PA 17033
USA

Dystonic movements after general anesthesia are very rare. The differential diagnosis includes adverse drug reaction, local anesthetic reaction, emergence delirium, hysterical response, and shivering. We present a case of a 10-year-old, otherwise healthy girl undergoing outpatient foot surgery. Involuntary jerking movements of her arms and torso every time she would drift off to sleep started about 2.5 hours after emergence from general anesthesia. The patient was easily arousable and absolutely unaware of the movements. These movements lasted for several days before they resolved completely. We believe to present the first case of sleep-related rhythmic movement disorder after general anesthesia, considering the nature of the movements in our patient.


How to cite this article:
Budde AO, Freestone-Bernd M, Vaida S. Rhythmic movement disorder after general anesthesia.J Anaesthesiol Clin Pharmacol 2012;28:371-373


How to cite this URL:
Budde AO, Freestone-Bernd M, Vaida S. Rhythmic movement disorder after general anesthesia. J Anaesthesiol Clin Pharmacol [serial online] 2012 [cited 2021 May 13 ];28:371-373
Available from: https://www.joacp.org/article.asp?issn=0970-9185;year=2012;volume=28;issue=3;spage=371;epage=373;aulast=Budde;type=0